Format

Send to

Choose Destination
Can J Cardiol. 2014 Dec;30(12):1732.e13-5. doi: 10.1016/j.cjca.2014.08.025. Epub 2014 Aug 28.

Acute necrotizing eosinophilic myocarditis in a patient taking Garcinia cambogia extract successfully treated with high-dose corticosteroids.

Author information

1
Department of Cardiovascular Medicine, University of Michigan Health System, Ann Arbor, Michigan, USA. Electronic address: scal@med.umich.edu.
2
Department of Internal Medicine, University of Michigan Health System, Ann Arbor, Michigan, USA.
3
Department of Pathology, University of Michigan Health System, Ann Arbor, Michigan, USA.
4
Department of Cardiovascular Medicine, University of Michigan Health System, Ann Arbor, Michigan, USA.

Abstract

A previously healthy 48-year-old woman was evaluated for lightheadedness and chest heaviness 2 weeks after starting the herbal supplement Garcinia cambogia. She was found to be hypotensive and had an elevated serum troponin level. The patient had a progressive clinical decline, ultimately experiencing fulminant heart failure and sustained ventricular arrhythmias, which required extracorporeal membrane oxygenation support. Endomyocardial biopsy results were consistent with acute necrotizing eosinophilic myocarditis (ANEM). High-dose corticosteroids were initiated promptly and her condition rapidly improved, with almost complete cardiac recovery 1 week later. In conclusion, we have described a case of ANEM associated with the use of Garcinia cambogia extract.

PMID:
25475477
DOI:
10.1016/j.cjca.2014.08.025
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center